MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation: head tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, a flexor ansel guiding sheath's valve leaked and would not maintain hemostasis.A section of the device did not remain inside the patient's body.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested, but is currently unavailable.
 
Event or Problem Description
Information was available but inadvertently omitted from the previous report.The procedure was a peripheral angiogram.Resistance was not felt during insertion or removal of the sheath or insertion/removal of a device through the sheath.The patient did not require treatment for blood loss.The procedure was completed successfully, as the leak was noted toward the end of the procedure.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: h6 (annex e and f).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, a flexor ansel guiding sheath's valve leaked and would not maintain hemostasis.A section of the device did not remain inside the patient's body.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Information was available but inadvertently omitted from the previous report.The procedure was a peripheral angiogram.Resistance was not felt during insertion or removal of the sheath or insertion/removal of a device through the sheath.The patient did not require treatment for blood loss.The procedure was completed successfully, as the leak was noted toward the end of the procedure.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the complaint lot.The subassembly lots reported two relevant nonconformances on 2 total devices, however all nonconformances were scrapped prior to release.A database search revealed no other complaints have been reported for the device lot.The product ifu states precautions: ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.When inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although two relevant non-conformances were noted on sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded component failure contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19478660
Report Number1820334-2024-00777
Device Sequence Number12530716
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)270202(10)15879839
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number15879839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/30/2024
08/13/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/28/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown